MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 170MM-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 170MM-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.315S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Additional device product code: hwc.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that in preparation for a short trochanteric femoral nail advanced (tfna) in the proximal femur procedure on (b)(6) 2018 the internal locking piece within a sterile ti cannulated trochanteric fixation nail fell out.The scrub tech was getting the device ready for the procedure, when he pulled the plastic piece out of the device (per procedure) and the internal locking piece came out along with it.The device was taken off of the field and another device was used in the procedure.The reported device was never used in surgery or in a patient.There was no procedure or patient involvement reported.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Dhr review was completed.Part number: 456.315s synthes lot number: h473024 supplier lot number: n/a release to warehouse date: 18-oct-2017 expiration date: 30-sep-2026 manufactured by synthes (b)(4) no ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Device condition: the nail (part 456.315s, lot h473024, mfg 18-oct-2017) was received at us cq with the locking mechanism loosely set in the nail.The complaint condition was could not be confirmed.A functional test was performed and the locking mechanism was able to be fully engaged and disengaged.Replication of the complaint condition is not applicable for this complaint condition.Lot number review: dhr review showed no ncr¿s were generated during production.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr(s).Drawing review: the tabulated drawing was reviewed; dimensional analysis was not performed as the mechanism functioned as intended at us cq.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is unconfirmed as the device (part 456.315s, lot h473024) was received functional.A device inspection, functional test, device history record review and drawing review were performed as part of this investigation.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the mechanism encountered off axis or high forces when being prepared for surgery.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TROCH FIXATION NAIL 170MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7285733
Report Number2939274-2018-50688
Device Sequence Number19289516
Product Code HSB
UDI-Device Identifier10886982226907
UDI-Public(01)10886982226907(17)260930(10)H473024
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number456.315S
Device Catalogue Number456.315S
Device Lot NumberH473024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer02/27/2018
03/26/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/23/2018
03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1